Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 90, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 25, 1997, 7:28 PM CST for Overton County, Putnam County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1997, 7:28 PM CST (01:28 UTC)
- Expired
- Mar 25, 1997, 8:00 PM CST
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 260125 RRA SVRBNA TNC133-141-260200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 728 PM CST TUE MAR 25 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...SOUTHERN OVERTON COUNTY...PUTNAM COUNTY AT 723 PM CST...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM NEAR COOKEVILLE. MOVEMENT WAS EAST AT 45 MILES AN HOUR. THIS STORM LIKELY CONTAINS DAMAGING WINDS. COOKEVILLE...MONTEREY AND HANGING LIMB ARE IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STEIGERWALDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:41 PM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 25, 1:41 PM CST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 140 PM CST TUE MAR 25 1997 ETA/NGM IN CLOSE AGREEMENT REGARDING CFP...SHORTLY AFT 00Z AT BNA...ALTHO DISCREPANCY EXISTS REGARDING POST-FRONTAL PATTERN. ETA HAS US SOCKED IN FOREVER...WHEREAS NGM SHOWS FAIRLY REASONABLE CLEARING PATTERN BEHIND FNT...SO WL GO W/ NGM AS MODEL OF CHOICE...ALTHO PREFER ETA QPF. 12Z BNA SOUNDING MODIFIED FOR 19Z SFC TEMP/DEW PT GIVES LI OF -2... ALTHO WM AIR AT H7 WL APPARANTLY KEEP US TOO CAPPED FOR ANY SVR WX DVLPMENT. LACK OF CAA AT H7 TIL AFT CFP WL ALLOW AMS TO REMAIN CAPPED...ALTHO THINK CHC FOR ISLD TS STILL GUD. INSTABILITY PARAMETERS ALSO SUGGEST SVR WX UNLIKELY ACROSS FA. THINK BEST CHC FOR TS WL BE JUST AHEAD/ALONG CDFNT. CURNT STLT LOOP SHOWS BAND CURNTLY ASSOCIATED W/ CDFNT WEAKENING GRADUALLY DURG EASTERN PROGRESSION AS DEW POINTS FALL BETWEEN ERN AR/WRN TN AND MID TN. THINK WORDING OF UPCOMING ZFP FOR MID TN ZNS MIGHT READ AS FOLLOWS: TONIGHT...SHOWERS AND THUNDERSTORMS. LOW IN THE MIDDLE 40S. SOUTHWEST WIND 10 TO 20 MPH BECOMING NORTHWEST BY MID EVENING. CHANCE OF RAIN 90 PERCENT. WEDNESDAY...BECOMING MOSTLY SUNNY. HIGH 60 TO 65. NORTHWEST WIND 5 TO 10 MPH. WEJDNESDAY NIGHT...CLEAR. LOW IN THE UPPER 30S. WIND BECOMING SOUTH 5 MPH. THURSDAY...MOSTLY SUNNY AND WARMER. HIGH IN THE LOWER 70S. SOUTH WIND 5 TO 10 MPH. BNA 46/63/39/72 9000 ROSE
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.